Alert archive / Kansas / Blowing Dust Advisories in 2014
Blowing Dust Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this blowing dust advisory at Apr 28, 2014, 3:15 AM CDT for 16 counties in Kansas. It took effect at Apr 28, 2014, 9:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 3:15 AM CDT (08:15 UTC)
- In effect from
- Apr 28, 2014, 9:00 AM CDT
- Expired
- Apr 28, 2014, 3:52 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS73 KDDC 280815 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 315 AM CDT MON APR 28 2014 ...STRONG NORTHWEST WINDS WILL CONTINUE TODAY AND TONIGHT.. .AN INTENSE UPPER LEVEL LOW IN SOUTHERN NEBRASKA WILL MOVE LITTLE TODAY AND WILL PROPAGATE INTO NORTHEAST KANSAS TONIGHT. AT THE SURFACE, A DEEP LOW CENTERED IN SOUTHERN NEBRASKA WILL MOVE SLOWLY INTO SOUTHEAST NEBRASKA BY LATE EVENING. STRONG NORTHWEST WINDS WILL INCREASE DURING THE DAY AS WINDS ALOFT MIX DOWN TO THE SURFACE. VISIBILITIES WILL BE REDUCED IN BLOWING DUST TODAY WITH VERY LOW VISIBILITIES NEAR FIELDS WITH LITTLE GROUND COVER. KSZ030-031-043>046-064>066-079-081-281615- /O.UPG.KDDC.HW.A.0004.140428T1400Z-140429T0300Z/ /O.NEW.KDDC.WI.Y.0021.140429T0100Z-140429T1200Z/ /O.NEW.KDDC.HW.W.0007.140428T1400Z-140429T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS- PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS...PRATT 315 AM CDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS WILL INCREASE MONDAY MORNING THROUGH LATE MONDAY AFTERNOON. THE WINDS WILL DIMINISH SLIGHTLY DURING THE NIGHTTIME HOURS BUT WILL REMAIN STRONG. * WINDS...35 TO 45 MPH WITH GUSTS TO OVER 60 MPH DECREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AFTER 800 PM. * IMPACTS... DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS...ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE IS POSSIBLE. VISIBILITIES WILL BE REDUCED TO LOCALLY LESS THAN A QUARTER OF A MILE IN BLOWING DUST ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$ KSZ061>063-077-078-080-281615- /O.UPG.KDDC.HW.A.0004.140428T1400Z-140429T0300Z/ /O.NEW.KDDC.WI.Y.0021.140429T0100Z-140429T1200Z/ /O.NEW.KDDC.DU.Y.0002.140428T1400Z-140429T0100Z/ HAMILTON-KEARNY-FINNEY-GRAY-FORD-KIOWA- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...GREENSBURG...HAVILAND 315 AM CDT MON APR 28 2014 /215 AM MDT MON APR 28 2014/ ...BLOWING DUST ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM CDT /7 PM MDT/ THIS EVENING TO 7 AM CDT /6 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 8 PM CDT /7 PM MDT/ THIS EVENING TO 7 AM CDT /6 AM MDT/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS WILL INCREASE AGAIN MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...30 TO 40 MPH WITH GUSTS OVER 50 MPH. * VISIBILITY...4-5 MILES BUT LOCALLY BELOW A HALF MILE MILE NEAR OPEN FIELDS. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS...ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. && $$ KSZ075-076-086>090-281615- /O.NEW.KDDC.DU.Y.0002.140428T1400Z-140429T0100Z/ /O.NEW.KDDC.WI.Y.0021.140429T0100Z-140429T1200Z/ GRANT-HASKELL-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ULYSSES...SUBLETTE...SATANTA... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 315 AM CDT MON APR 28 2014 ...BLOWING DUST ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT TUESDAY. * TIMING...STRONG WINDS WILL INCREASE MONDAY MORNING THROUGH LATE MONDAY AFTERNOON. THE WINDS WILL DIMINISH SLIGHTLY DURING THE NIGHTTIME HOURS BUT WILL REMAIN STRONG. * WINDS...30 TO 35 MPH WITH GUSTS TO 50 MPH * VISIBILITY...NEAR 5 MILES BUT LOCALLY LOWER ADJACENT TO OPEN FIELDS. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS...ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT, BUREAU OF AIR, RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT, SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS, DECREASE LUNG ACTIVITY, AGGRAVATE ASTHMA, AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS, ESPECIALLY WITH CHILDREN, ELDERLY, OR THOSE WITH PRE EXISTING RESPIRATORY CONDITIONS. && $$
2 follow-up statements
396 WWUS73 KDDC 281523 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1023 AM CDT MON APR 28 2014 ...STRONG NORTHWEST WINDS WILL CONTINUE TODAY AND TONIGHT.. .AN INTENSE UPPER LEVEL LOW IN SOUTHERN NEBRASKA WILL MOVE LITTLE TODAY AND WILL PROPAGATE INTO NORTHEAST KANSAS TONIGHT. AT THE SURFACE... A DEEP LOW CENTERED IN SOUTHERN NEBRASKA WILL MOVE SLOWLY INTO SOUTHEAST NEBRASKA BY LATE EVENING. STRONG NORTHWEST WINDS WERE INCREASING THIS MORNING AS WINDS ALOFT MIX DOWN TO THE SURFACE. VISIBILITIES WILL BE REDUCED IN BLOWING DUST TODAY WITH VERY LOW VISIBILITIES NEAR FIELDS WITH LITTLE GROUND COVER. KSZ063-077-078-080-282330- /O.UPG.KDDC.DU.Y.0002.000000T0000Z-140429T0100Z/ /O.EXA.KDDC.HW.W.0007.000000T0000Z-140429T0100Z/ /O.CON.KDDC.WI.Y.0021.140429T0100Z-140429T1200Z/ FINNEY-GRAY-FORD-KIOWA- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND 1023 AM CDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS THROUGH LATE THIS AFTERNOON. THE WINDS WILL DIMINISH SLIGHTLY DURING THE NIGHTTIME HOURS BUT WILL REMAIN STRONG. * WINDS...35 TO 45 MPH WITH GUSTS TO OVER 60 MPH DECREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AFTER 800 PM. * VISIBILITY...2 TO 4 MILES BUT LOCALLY BELOW A HALF MILE MILE NEAR OPEN FIELDS. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-043>046-064>066-079-081-282330- /O.CON.KDDC.HW.W.0007.000000T0000Z-140429T0100Z/ /O.CON.KDDC.WI.Y.0021.140429T0100Z-140429T1200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS- PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS...PRATT 1023 AM CDT MON APR 28 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT TUESDAY... * TIMING...STRONGEST WINDS THROUGH LATE THIS AFTERNOON. THE WINDS WILL DIMINISH SLIGHTLY DURING THE NIGHTTIME HOURS BUT WILL REMAIN STRONG. * WINDS...35 TO 45 MPH WITH GUSTS TO OVER 60 MPH DECREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AFTER 800 PM. * VISIBILITY...2 TO 4 MILES BUT LOCALLY BELOW A HALF MILE MILE NEAR OPEN FIELDS. * IMPACTS... DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE IS POSSIBLE. VISIBILITIES WILL BE REDUCED TO LOCALLY LESS THAN A QUARTER OF A MILE IN BLOWING DUST ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$ KSZ074-084-085-282330- /O.EXA.KDDC.DU.Y.0002.000000T0000Z-140429T0100Z/ STANTON-MORTON-STEVENS- INCLUDING THE CITIES OF...JOHNSON CITY...ELKHART...RICHFIELD... HUGOTON...MOSCOW 1023 AM CDT MON APR 28 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG WINDS WILL INCREASE AGAIN MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...30 TO 40 MPH WITH GUSTS OVER 50 MPH. * VISIBILITY...2 TO 4 MILES BUT LOCALLY BELOW A HALF MILE NEAR OPEN FIELDS. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. && $$ KSZ061-062-075-076-086>090-282330- /O.CON.KDDC.DU.Y.0002.000000T0000Z-140429T0100Z/ /O.CON.KDDC.WI.Y.0021.140429T0100Z-140429T1200Z/ HAMILTON-KEARNY-GRANT-HASKELL-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... ULYSSES...SUBLETTE...SATANTA...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1023 AM CDT MON APR 28 2014 /923 AM MDT MON APR 28 2014/ ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM CDT /7 PM MDT/ THIS EVENING TO 7 AM CDT /6 AM MDT/ TUESDAY... * TIMING...STRONG WINDS WILL INCREASE AGAIN MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...30 TO 40 MPH WITH GUSTS OVER 50 MPH. * VISIBILITY...2 TO 4 MILES BUT LOCALLY BELOW A HALF MILE NEAR OPEN FIELDS. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. && $$
989 WWUS73 KDDC 282052 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 352 PM CDT MON APR 28 2014 ...VERY STRONG NORTHWEST WINDS TO CONTINUE TONIGHT AND TUESDAY... .A VERY SLOW-MOVING, VIGOROUS SPRING LOW WILL REMAIN ACROSS THE NORTHEASTERN GREAT PLAINS TONIGHT INTO TUESDAY. A TIGHT PRESSURE GRADIENT IN THE LOWER TO MID ATMOSPHERE WILL REMAIN IN PLACE ACROSS WESTERN KANSAS THROUGH THE NIGHT INTO TUESDAY LEADING TO PERSISTENT VERY STRONG WINDS TONIGHT AND ESPECIALLY AGAIN TUESDAY. KSZ061-062-075-290500- /O.CAN.KDDC.DU.Y.0002.000000T0000Z-140429T0100Z/ /O.NEW.KDDC.HW.A.0005.140429T1500Z-140430T0000Z/ /O.EXT.KDDC.WI.Y.0021.140428T2052Z-140429T1500Z/ HAMILTON-KEARNY-GRANT- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...ULYSSES 352 PM CDT MON APR 28 2014 /252 PM MDT MON APR 28 2014/ ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. * TIMING...LATE THIS AFTERNOON THROUGH TUESDAY WITH STRONGEST WINDS FROM MID- MORNING THROUGH MID-AFTERNOON TUESDAY. * WINDS...25 TO 35 MPH TONIGHT. 35 TO 45 MPH TUESDAY WITH GUSTS TO 60 MPH. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ074-084-085-290500- /O.CAN.KDDC.DU.Y.0002.000000T0000Z-140429T0100Z/ /O.NEW.KDDC.HW.A.0005.140429T1500Z-140430T0000Z/ /O.EXB.KDDC.WI.Y.0021.140428T2052Z-140429T1500Z/ STANTON-MORTON-STEVENS- INCLUDING THE CITIES OF...JOHNSON CITY...ELKHART...RICHFIELD... HUGOTON...MOSCOW 352 PM CDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. * TIMING...LATE THIS AFTERNOON THROUGH TUESDAY WITH STRONGEST WINDS FROM MID- MORNING THROUGH MID-AFTERNOON TUESDAY. * WINDS...20 TO 35 MPH TONIGHT. 35 TO 45 MPH TUESDAY WITH GUSTS TO 60 MPH. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ076-086>090-290500- /O.CAN.KDDC.DU.Y.0002.000000T0000Z-140429T0100Z/ /O.EXT.KDDC.WI.Y.0021.140428T2052Z-140430T0000Z/ HASKELL-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 352 PM CDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE BLOWING DUST ADVISORY. * TIMING...LATE THIS AFTERNOON THROUGH TUESDAY WITH STRONGEST WINDS FROM MID- MORNING THROUGH MID-AFTERNOON TUESDAY. * WINDS...25 TO 35 MPH TONIGHT. 30 TO 40 MPH TUESDAY WITH GUSTS TO 50 MPH. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-043>046-063>066-077>081-290500- /O.EXT.KDDC.WI.Y.0021.140429T0100Z-140430T0000Z/ /O.CON.KDDC.HW.W.0007.000000T0000Z-140429T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT 352 PM CDT MON APR 28 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 PM CDT TUESDAY... * TIMING...LATE THIS AFTERNOON THROUGH TUESDAY WITH STRONGEST WINDS FROM MID- MORNING THROUGH MID-AFTERNOON TUESDAY. * WINDS...35 TO 45 MPH WITH GUSTS TO 60 MPH THROUGH EARLY EVENING. 25 TO 35 MPH TONIGHT INTO TUESDAY WITH GUSTS 50 TO 55 MPH DURING THE DAY TUESDAY. * IMPACTS... DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE IS POSSIBLE. VISIBILITIES WILL BE REDUCED TO LOCALLY LESS THAN A QUARTER OF A MILE IN BLOWING DUST ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$ UMSCHEID
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this blowing dust advisory went out at Apr 28, 1:12 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 28, 1:12 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 112 AM CDT Mon Apr 28 2014 ...Updated Synopsis Section... .SYNOPSIS... ISSUED AT 111 AM CDT MON APR 28 2014 A blocky flow regime was evolving in North America with a sharp upper level ridge from the Great Lakes to northern Manitoba and an intense cyclone centered southwest of Kearny, Nebraska. At the surface, a Pacific cold front extended from a deep low in south central Nebraska across extreme eastern Kansas to central Texas. A secondary cold front extended from the low to east of Wichita to Oklahoma City then back into east central New Mexico. Considerable low level moisture was flowing north from the Gulf in the warm sector of the cyclone. Surface dewpoints in the mid to upper 60s were evident across east Texas, Arkansas and Mississippi. Widespread severe thunderstorms were in progress in southern Missouri and northern Arkansas. Moisture wrapping around the deep upper level cyclone was being lifted over the cold pool in northeast Colorado and northwest Kansas, resulting in an area of showers. Very cold temperatures at H7 and H5 were evident from the Pacific Northwest into eastern Colorado with H5 temperatures below -30C in Washington, Oregon and British Columbia. A very strong jet extended from an upper level trough around 160W across the east Pacific to southwest Texas. Peak winds were near 150 kts at H25 in Oregon. && .SHORT TERM...(This evening through Monday) ISSUED AT 358 PM CDT SUN APR 27 2014 Blowing dust has reduced visibility to around 1 to 2 miles at many of the ASOS/AWOS sites in the area outlined by a high wind warning this afternoon with locally reported visibility in the 50 to 200 foot range locally. as a result a dust advisory was issued in addition to the high wind warning that will remain in effect until early this evening. The primary forecast issue will continue to be gradient winds going foreword as the upper 500 mb low lifts northeast overnight into sw Nebraska by around 12z Monday. Based on increasing evidence from model output statistics guidance as well as the raw models thermal profiles decoupling, winds will remain breezy to marginally windy through the overnight hours while turning westerly. Surface wind speeds should begin mixing very quickly early Monday morning reaching advisory criteria by mid morning as the strong momentum transfer occurs. Local GFS model output statistics supports several hours of 35 knot sustained wind speeds as far south as Garden City and Dodge City. Given a typical high winds analog as this upper low track definitely is, we have decided to go with a High Wind Watch for Monday. Cooler conditions are expected Monday which will negate the opportunity for red flag conditions experienced over central Kansas this afternoon. .LONG TERM...(Monday night through Sunday) ISSUED AT 352 PM CDT SUN APR 27 2014 The latest medium range model runs from this morning all continue to show a large slow moving upper level low pressure system dominating the weather picture over the Plains and Midwest during the early part of the extended period. To the west of the low, strong meridional flow will be in place from central Canada into the central United States. This weather pattern will mean much cooler temperatures along with a few days of gusty northwesterly winds across western Kansas. After a very windy day on Monday, model wind fields show fairly strong winds continuing off the surface over central and parts of southwest Kansas Monday night. We should have some decoupling as a boundary layer inversion develops. If not, we could be looking winds continuing around advisory criteria for parts of the area into the night. A short wave trough rotating around the west side of the upper low will push south through the central High Plains late Monday night into Tuesday morning. The models continue to indicate light rain showers associated with this shortwave. Moisture profiles look most favorable for precipitation toward central Kansas. Will continue the trend of highest pops around Hays with pops diminishing to slight chance toward far southwest Kansas. Precipitation chances may wind down quicker than what is currently indicated in the grids. Another shortwave trough dives south through the Rockies into New Mexico on Wednesday. The models are not generating much in the way of precipitation over the High Plains with this wave however. Later in the week, the upper flow becomes more northwesterly across the lower 48 states as the upper low fills and continues to lift northeast. The models indicate weak shortwaves moving out of southern Canada across the northern Plains into the Midwest. The Allblend in the CR_ExtendFcst_Init generates some slight chance pops across southwest Kansas on Friday night and Saturday night. Model soundings show the moisture with these systems confined to the mid and upper levels of the troposphere. Given that most significant energy with the shortwave troughs will be in the northern Plains, will keep the forecast dry for Friday/Saturday nights for now. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) ISSUED AT 1238 AM CDT MON APR 28 2014 A deep upper level cyclone centered southwest of Kearny, Nebraska will move little today and will propagate southeast into northern Kansas Monday night. Northwest winds 25 to 25 kts with gusts to over 30 kts will continue tonight and increase to 25 to 35 kts with gusts to near 50 kts after 15Z Monday. Northwest winds 20 to 30kts with gusts to 35kts will continue Monday night. Widespread visibilities 4-5 miles with local visibilities less than a mile in blowing dust can be expected today. Sct to bkn cirrus cloudiness can be expected today. Increasing mid level cloudiness with ceilings 080 will move into HYS after 00z along with scattered -shra. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 39 57 35 / 20 30 40 10 GCK 65 37 54 34 / 20 30 40 10 EHA 65 38 58 35 / 10 20 20 10 LBL 67 38 59 36 / 10 20 30 10 HYS 60 39 53 35 / 20 40 50 10 P28 70 42 61 37 / 10 30 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from 9 AM CDT /8 AM MDT/ this morning through this evening FOR KSZ030-031-043>046-061>066-077>081. && SYNOPSIS...Ruthi SHORT TERM...Russell LONG TERM...Gerard AVIATION...Ruthi
Hazardous weather outlook, Apr 27, 8:26 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 826 PM CDT SUN APR 27 2014 KSZ030-031-043>046-061>066-074>081-084>090-290130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 826 PM CDT SUN APR 27 2014 /726 PM MDT SUN APR 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH WINDS ARE AGAIN FORECAST FOR MONDAY MORNING INTO MUCH OF THE AFTERNOON, ALONG WITH AREAS OF BLOWING DUST, FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS. SEE THE LATEST WEATHER MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:15 AM CDT | High Wind Warning | DDC | Edwards, Ellis, Finney, Ford, Gray, Hodgeman and 9 more | 17 hr |
| Apr 28, 3:15 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 41 hr |
| Apr 28, 3:52 PM CDT | High Wind Watch | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 9 hr |
Nearby
Blowing Dust Advisories in Kansas, 2014Every blowing dust advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.